Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 34, NWS Birmingham, AL

February 17, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 17, 2008, 11:13 AM CST for 4 counties in Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2008, 11:13 AM CST (17:13 UTC)
Expired
Feb 17, 2008, 11:45 AM CST
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Dallas County, AL, Hale County, AL, Marengo County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 121 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 5:26 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 171712
SVRBMX
ALC047-065-091-105-171745-
/O.NEW.KBMX.SV.W.0034.080217T1713Z-080217T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PERRY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MARION...
  WEST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF LINDEN...
  SOUTH CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 1145 AM CST

* AT 1113 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM OLD SPRING HILL TO 27 MILES
  SOUTHWEST OF CALVARY...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH
  OF DEMOPOLIS TO 28 MILES NORTHWEST OF GROVE HILL...AND MOVING
  NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OLD SPRING HILL BY 1120 AM CST...
  CHICKASAW STATE PARK BY 1125 AM CST...
  CHICKASAW STATE PARK...PROVIDENCE AND LINDEN BY 1130 AM CST...
  CALVARY AND OCTAGON BY 1135 AM CST...
  THOMASTON AND LANEVILLE BY 1140 AM CST...
  FAUNSDALE BY 1145 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3247 8784 3268 8727 3229 8743 3211 8802
TIME...MOT...LOC 1713Z 224DEG 58KT 3246 8781 3201 8809

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 6:30 AM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Feb 17, 6:30 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CST SUN FEB 17 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.

A RATHER COMPLEX WEATHER EVENT UNFOLDING ACROSS THE DEEP SOUTH THIS
MORNING. A LINE OF THUNDERSTORMS CONTINUES TO SHIFT EASTWARD ACROSS
MISSISSIPPI. THE LINE IS ABOUT 3 HOURS AHEAD OF MODEL PREDICTIONS
...SO SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO WEST ALABAMA AROUND
6 AM. SURFACE FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION ACROSS
CENTRAL ALABAMA...AND DEWPOINTS ARE RISING AS WELL. STILL EXPECTING
60+ DEWPOINTS FROM I-20 SOUTHWARD BY THE AFTERNOON. DIFFICULT PART
OF FORECAST IS DETERMINING EVOLUTION OF SQUALL LINE. WILL THE LINE
CURRENTLY MOVING ACROSS MISSISSIPPI BE THE PRIMARY SEVERE WEATHER
MAKER OR WILL ANOTHER LINE DEVELOP THIS AFTERNOON AHEAD OF COLD
FRONT. 00Z NAM MODEL WAS GOING WITH THE LATER SCENARIO...BUT 06Z NAM
NOT SHOWING MUCH DEVELOPMENT AT ALL ALONG COLD FRONT.

REGARDLESS OF HOW IT UNFOLDS...BEST CHANCE FOR SEVERE STORMS WILL BE
ACROSS SOUTHERN COUNTIES WHERE HIGHER LOW LEVEL MOISTURE WILL EXIST.
HELICITY AND EHI VALUES SUPPORT THE DEVELOPMENT OF TORNADOES SOUTH
OF LINE FROM DEMOPOLIS...TO CLANTON...TO WEDOWEE....GENERALLY
ANYTIME AFTER 12 NOON. SEVERE THREAT WILL LINGER ACROSS SOUTHEAST
COUNTIES THRU THE EARLY EVENING AS BOUNDARY BECOMES ORIENTED IN A
SOUTHWEST TO NORTHEAST DIRECTION. DISCRETE SUPERCELLS MAY ALSO
COME INTO PLAY ACROSS SOUTHERN COUNTIES AS LOW LEVEL MOISTURE
INCREASES AND SURFACE TEMPERATURES WARM INTO THE UPPER 60S TO LOWER
70S.

MODELS HAVE SLOWED DOWN ARRIVAL OF COLDER AIR TONIGHT..AND
TEMPERATURES RAISED CONSIDERABLY DURING THE EVENING HOURS. THERE
WILL BE SOME WRAP AROUND LOW CLOUDS...MAINLY ACROSS NORTH ALABAMA.
THERE MAY BE A FEW SHOWERS OR THUNDERSTORMS ALONG COLD FRONT...BUT
MOST OF THE CONVECTION WILL BE ACROSS THE TENNESSEE VALLEY REGION OF
ALABAMA AND EXTENDING NORTHWARD INTO TENNESSEE.

COLD AIR ADVECTION WILL CONTINUE MONDAY THROUGH MONDAY NIGHT. SOME
LOW CLOUDS MAY STILL BE AROUND IN THE MORNING...BUT PARTLY CLOUDY
SKIES WILL PREVAIL IN THE AFTERNOON.

GRADIENT WINDS ARE NEAR 50 KNOTS SEVERAL THOUSAND FEET OFF THE
SURFACE...AND A LAKE WIND ADVISORY WILL BE ISSUED FOR TODAY FOR ALL
COUNTIES. THE ADVISORY MAY BE UPGRADED IF HIGHER WINDS MIX DOWNWARD.

58/ROSE

.LONG TERM...TUESDAY THROUGH SATURDAY.

DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS
HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY
WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE
UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND.
A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE
ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP
THROUGH THE END OF THE FORECAST PERIOD.

LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY
OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM
THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A
MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS
SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO
NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES
FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL
ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2
TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW.

AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO
WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT.

10/ARM

&&

.AVIATION...12Z TAF DISCUSSION.

LOW CLOUDS WITH BASES AROUND 1500 FEET HAVE SPREAD ACROSS ALL OF
CENTRAL ALABAMA AT START OF TAF PERIOD. A LARGE AREA OF RAIN WITH
EMBEDDED THUNDERSTORMS HAS MOVED INTO WEST ALABAMA AND WILL REACH
KTCL BY 14Z...AND KEET/KBHM/KMGM BY 16Z. VSBYS WILL LIKELY REMAIN
ABOVE 3 MILES WITH THIS FIRST WAVE OF RAIN. STRONGER STORMS WILL
REMAIN OUTSIDE OF TAF SITES THRU 18Z. ADDITIONAL STORMS SHOULD
DEVELOP THIS AFTERNOON AS INSTABILITY INCREASES. IT IS DIFFICULT TO
DETERMINE WHERE LINE REDEVELOPMENT WILL OCCUR...BUT MOST LIKELY
JUST EAST OF CURRENT RAIN SHIELD.

CLOUDS BASES WILL LIKELY RISE THIS MORNING TO AROUND 3500 FEET BY
18Z. A COLD FRONT WILL ENTER WEST ALABAMA AROUND 02Z AND MOVE SLOWLY
ACROSS THE STATE. THERE SHOULD BE A BREAK IN THE CLOUDS IN DRY SLOT
AHEAD OF SURFACE FRONT...BUT POST-FRONTAL CLOUDS WITH BASES AROUND
3500 FEET WILL SPREAD SOUTHWARD INTO CENTRAL ALABAMA AFTER 02Z.

PLENTY OF WIND SHEAR TODAY DUE TO STRONG PRESSURE GRADIENT.
SUSTAINED SOUTH WINDS OF 15-20 KNOTS WITH GUSTS TO 30 KNOTS WILL
WEAKEN AFTER 23Z.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  41  51  27  52 /  90  20  10  10   0
ANNISTON    67  42  52  29  55 /  90  30  10   0   0
BIRMINGHAM  67  41  51  30  57 /  90  20  10   0   0
TUSCALOOSA  68  39  52  31  59 /  90  10   0   0   0
CALERA      68  42  52  31  58 /  90  20  10   0   0
AUBURN      72  44  55  33  58 /  80  60   0  10   0
MONTGOMERY  72  45  56  33  62 /  90  40   0  10   0
TROY        74  45  59  33  61 /  80  60   0  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL
ALABAMA FROM 6 AM TO 6 PM TODAY.

&&
Hazardous weather outlook, Feb 17, 9:36 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 AM CST SUN FEB 17 2008

ALZ011>015-017>050-181236-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
936 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS MUCH OF CENTRAL
ALABAMA TODAY...LASTING AS LATE AS 5 PM IN THE SOUTHEAST. THERE IS
A POTENTIAL FOR TORNADOES ALTHOUGH LARGE HAIL AND DAMAGING WINDS
WILL BE MORE COMMONPLACE.

A SQUALL LINE WILL BE JUST EAST OF THE ALABAMA MISSISSIPPI
STATE LINE AROUND 10AM...MOVE TO NEAR BIRMINGHAM TO SELMA LINE BY
NOON...AND THEN AFFECT AREAS EAST OF THIS LINE DURING THE AFTERNOON
HOURS.

THE GREATEST TORNADO THREAT THIS MORNING WILL GENERALLY BE SOUTH OF A
LINE FROM GEIGER...TO MARION...TO PRATTVILLE. AS THE MORE UNSTABLE
AIR SHIFTS NORTHWARD THIS AFTERNOON...THE TORNADO THREAT AREA WILL
ALSO SHIFT FARTHER NORTHWARD FOR THOSE AREAS EAST OF I-65. THE
GREATEST TORNADO THREAT THIS AFTERNOON WILL GENERALLY BE EAST OF A
LINE FROM MOSSES...TO WETUMPKA...TO DADEVILLE...TO ROANOKE. PLEASE
STAY TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE
TIMING FOR YOUR SPECIFIC AREA.

NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA
TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF
ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE
INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS
COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS
ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS
AND TIMING OR FOR A POTENTIAL THREAT UPGRADE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED TODAY.

In the hours before

Special weather statement, Feb 17, 9:53 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CST SUN FEB 17 2008

ALZ015-023-024-171645-
JEFFERSON-TUSCALOOSA-WALKER-
953 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...TUSCALOOSA AND WALKER
COUNTIES UNTIL 1045 AM CST...

AT 943 AM CST...NATIONAL WEATHER SERVICE METEOROLOGIST WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITSON TO
MAXWELL...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF
CORDOVA TO 8 MILES SOUTH OF NORTHPORT...MOVING NORTHEAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN TUSCALOOSA...SOUTHEASTERN WALKER AND WESTERN
JEFFERSON COUNTIES...INCLUDING THE CITIES OF HOLT...TUSCALOOSA...
BANKHEAD LOCK AND DAM...HOLT LOCK AND DAM...COTTONDALE...PETERSON...
COALING...GORGAS STEAM PLANT...BEVILLE LOCK AND DAM AND BROOKWOOD...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 17, 10:10 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 AM CST SUN FEB 17 2008

ALZ030-031-171645-
GREENE-SUMTER-
1010 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE AND SUMTER COUNTIES UNTIL
1045 AM CST...

AT 1010 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
GAINESVILLE TO CYRIL...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH
OF LIVINGSTON TO 17 MILES SOUTH OF CUBA...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  YORK.
  WEST GREENE.
  EPES.
  MANTUA.
  MCDOWELL.
  TISHABEE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.
Special weather statement, Feb 17, 10:21 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 AM CST SUN FEB 17 2008

ALZ034-171645-
BIBB-
1021 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB COUNTY UNTIL 1045 AM CST...

AT 1021 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ELLARDS...OR 9 MILES SOUTHWEST
OF CENTREVILLE...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARRISBURG.
  CENTREVILLE.
  SIX MILE.
  MARVEL.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 17, 10:47 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 AM CST SUN FEB 17 2008

ALZ023>025-031>034-039-171730-
BIBB-GREENE-HALE-JEFFERSON-MARENGO-PERRY-SHELBY-TUSCALOOSA-
1047 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...GREENE...HALE...JEFFERSON...
MARENGO...PERRY...SHELBY AND TUSCALOOSA COUNTIES UNTIL 1130 AM CST...

AT 1044 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TUSCALOOSA MUNICIPAL
AIRPORT TO DEMOPOLIS LOCK AND DAM...OR ALONG A LINE EXTENDING FROM
NORTHPORT TO DEMOPOLIS...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OLIVER LOCK AND DAM.
  TUSCALOOSA.
  LAKE TUSCALOOSA.
  WINDHAM SPRINGS.
  BANKHEAD LOCK AND DAM.
  BULL CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 17, 11:03 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             10 N NORTHPORT          33.39N 87.59W
02/17/2008  E0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
            US HWY 82 NEAR LAKE TUSCALOOSA.

&&

GOLDEN
Local storm report, Feb 17, 11:10 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             GREENSBORO              32.70N 87.59W
02/17/2008  M1.00 INCH       HALE               AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:08 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 17, 10:59 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Perry, Tuscaloosa31 min
Feb 17, 11:24 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more66 min
Feb 17, 11:40 AM CSTTornado WarningBMXDallas, Marengo, Perry35 min
Feb 17, 12:08 PM CSTTornado WarningBMXAutauga, Chilton, Dallas, Perry52 min
Feb 17, 12:11 PM CSTTornado WarningBMXDallas, Marengo49 min
Feb 17, 12:28 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more62 min
Feb 17, 12:48 PM CSTTornado WarningBMXAutauga, Dallas42 min
Feb 17, 12:53 PM CSTTornado WarningBMXAutauga, Chilton34 min
Feb 17, 1:09 PM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore51 min
Feb 17, 1:27 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Coosa, Randolph, Talladega63 min
Feb 17, 1:31 PM CSTTornado WarningBMXAutauga, Chilton, Elmore44 min
Feb 17, 1:40 PM CSTTornado WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa35 min
Feb 17, 1:45 PM CSTTornado WarningBMXDallas, Lowndes60 min
Feb 17, 1:50 PM CSTTornado WarningBMXBarbour, Bullock, Pike55 min
Feb 17, 2:08 PM CSTTornado WarningBMXChambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa49 min
Feb 17, 2:31 PM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa44 min
Feb 17, 2:31 PM CSTTornado Warning EmergencyBMXAutauga, Elmore, Lowndes, Montgomery59 min
Feb 17, 2:41 PM CSTTornado WarningBMXBarbour, Bullock, Pike, Russell64 min
Feb 17, 2:49 PM CSTTornado WarningBMXChambers, Coosa, Elmore, Randolph, Tallapoosa56 min
Feb 17, 3:26 PM CSTTornado WarningBMXCoosa, Elmore, Tallapoosa34 min
Feb 17, 3:31 PM CSTTornado WarningBMXPike44 min
Feb 17, 3:37 PM CSTTornado WarningBMXBarbour, Russell38 min
Feb 17, 4:05 PM CSTTornado WarningBMXBarbour, Pike40 min
Feb 17, 4:10 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike, Russell50 min
Feb 17, 4:20 PM CSTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Feb 17, 4:40 PM CSTTornado WarningBMXBarbour, Russell25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.